Narrow Results Clear All
Search results for "Human Factors Engineering"
Safety enhancements every hospital must consider in wake of another tragic neuromuscular blocker event.
ISMP Medication Safety Alert! Acute Care Edition. January 17, 2019;24.
This newsletter article reports on the findings of a government investigation into the death of a patient during a positron emission tomography scan. A neuromuscular blocking agent was mistakenly administered instead of an anti-anxiety medication with a similar name. The investigation determined various individual and system failures that contributed to the incident, such as misuse of automated dispensing cabinets, wrong picklist medication selection, workarounds of override protections, and lack of patient monitoring. Recommendations for preventing similar incidents include use of barcoding verification, automated dispensing cabinet stocking changes, and labeling improvements.
Risk of electromagnetic interference with medical telemetry systems operating in the 460-470 MHz frequency bands.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; November 16, 2005.
This announcement notifies health care practitioners of possible interference with medical alarms and patient monitoring systems caused by mobile radio transmitters.